Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been on Spironolactone with Aczone cream since September. My dermatologist said that my face would be cleared up by Christmas time. I kept taking the Spiro but it made me feel really bad. I had a constant headache and felt bad all the time even though I drank water. I ended up with a stomach bug and stopped taking it for a couple days. My face has broke out even worse and it has not got better. When I went to my dermatologist, she decided to change me to Accutane. After reading through the book and reading the reviews on here, I am scared to take it. Does anyone have any suggestions on what I should do? Try to take the Spironolactone and feel bad or take Accutane and have possible side effects? I am very torn on what to do. 

Share this post


Link to post
Share on other sites

Depends on how much Accutane you will take.
If you stay on a dose lower than 40 mg per day, Accutane should be safe. (except some minor side effects like dry body, face, lips, back pain - which will stop after taking Accutane).
If doctor prescribes you more than 40 mg per day, Accutane have high chances of moderate to high side effects.
In my opinion get a low dose Accutane (20 to 40 mg per day) for a longer time. It will clear you.

Share this post


Link to post
Share on other sites

Well, there are pros/cons to both but in your case accutane might be a better option. Spironolactone can take awhile to start working (6 months for some people), but even then it is the type of medicine that only works while you take it. So, even if your acne clears up you will still need to stay on it, and if it's causing side effects that don't make you feel well on a regular basis, that doesn't really sound doable.

On the other hand, accutane has more severe potential side-effects, but you only take it for the designated 5-6 months and that's it. For the majority of people that take accutane, they get clear skin with little/no side effects. I was one of those people. The one's who experience severe side effects are only a small percentage of people. Even then, if your doctor even suspects that the medicine might not be good for you, they'll stop the treatment before anything major happens. That is why you are monitored on a monthly basis.

Any medication you take will have potential side effects. In my opinion, taking accutane for 6 months sounds better than taking spiro long-term when you already know it doesn't sit well with you. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×